Questions re: constipation

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KatieQ
New Member


Date Joined Jan 2008
Total Posts : 8
   Posted 1/3/2008 7:18 AM (GMT -7)   
Katie, I accidentally deleted your original posting while trying to add a title to your thread. I'll ask the powers-that-be if there's a way I can get the original posting back. My sincerest apologies!

Post Edited By Moderator (Sarita) : 1/3/2008 11:09:20 PM (GMT-7)


KatieQ
New Member


Date Joined Jan 2008
Total Posts : 8
   Posted 1/3/2008 7:45 AM (GMT -7)   
 
 
one more thing,when I have urin tests there's a bacteria in it.the doctor said it isnt an infection there ,it's outside of there.somewhere else in my body..

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 1/3/2008 8:47 AM (GMT -7)   
Sounds like you need to get a GI to give you a breathalyzer test to see if you have bad bacteria in your digestive tract. The usual treatment is antibiotics.

Even though you've been on antibiotics, they can be rather specific, so if you were taking them for something else, they may have had no effect at all on whatever you've got in your guts, or may have made it worse by encouraging growth somehow.

I would strongly press for the breathalyzer test and in the meantime get on some probiotics. If you can tolerate dairy, start out with an Activia yogurt twice a day, then work up to the pill form (stronger). Probiotics won't hurt you (although you may have some gas when you first get on them, which is why I suggested the weaker yogurt first to help you get adjusted), and they may start to help you. Although if you have a bad case of bacteria or yeast overgrowth, you will really need antibiotics to take that out (and take the probiotics to put the good stuff back in and hopefully get balanced out).

KatieQ
New Member


Date Joined Jan 2008
Total Posts : 8
   Posted 1/3/2008 9:58 AM (GMT -7)   

 

 

I've been going to a GI .He hasnt mentioned breathalyzer test.I'll mention it to him.

I had an upper GI with S/B,scan of large intestine,x rays and colonoscopy.

I have been eating yogart.

 a couple other symptoms I'm having,sometimes I feel something contracting,not sure what though,I feel it both in the back and front and I urinate frequently.

what kind of probiotics do I need to take?

 


Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 1/3/2008 12:37 PM (GMT -7)   
I have also dealt with being on a lot of antibiotics in the past – and then suffered the after effects of yeast overgrowth.  Mine was also coupled with frequent urination, not because of a bladder infection, but because of the yeast.  Have you talked to your doc about this?  Maybe he could prescribe some diflucan or something like that?  I take an herbal antifungal but if you’re bad off you may want to go to the doc.  Antibiotics will make it worse right now if its yeast. Another thing to do is to eliminate sugar, flour products, and to many carbs from your diet.  Starve the yeast.  For the constipation:  have you tried taking A LOT of vit. C??  5000-10000 units?  Otherwise, I did the magnesium citrate to get cleaned out and then started taking probiotics in some form right away.  Also if you are already constipated, pill form probiotics can make that worse, so be careful.  So sequence of events:  1) get cleaned out and done with the constipation, 2) alter diet and get some kind of antifungal (diflucan or herbal  - either if you think its yeast), 3) take probiotic, but take antifungals and probiotics at different times.  That’s all I know, for what its worth. 

Mom2sophia
Regular Member


Date Joined Aug 2007
Total Posts : 262
   Posted 1/3/2008 3:09 PM (GMT -7)   
Why would a pill form of probiotic make constipation worse?  Isn't it supposed to help with constipation? 
 
I am on Similase, does anyone know if this is a form of probiotic?  Anyone have success with it?

Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 1/3/2008 3:14 PM (GMT -7)   
Some of them can have a drying effect overall. That is what my ND told me. And it did tend to make mine worse - tho it was nice to clear up the diarrhea issue after antibiotics!! ;o)

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 1/3/2008 4:13 PM (GMT -7)   
Have you been given any antispasmotics like Hyoscomine or Bentyl. It sounds like you might be having spasms. I was given Hyoscomine for intestinal spasm but also given it for bladder spasms and it does help. Unfortunately it does tend to dry your system out some which does help with constipation but I just have to drink more water when I take it.

Mom2sophia
Regular Member


Date Joined Aug 2007
Total Posts : 262
   Posted 1/3/2008 5:19 PM (GMT -7)   
I just talked to my pharmacist/nutritional supplement expert.  He said to try either Jarrodiphious or culturel.  They are found at health food stores.

KatieQ
New Member


Date Joined Jan 2008
Total Posts : 8
   Posted 1/3/2008 6:32 PM (GMT -7)   
 
Raea
I'm going to talk to my doctor about getting on diflucan.I'm using nystatin right now.
I dont know how much that'll help though,it's my first time using it.I read that if it's swallowed it will help fight off yeast in the intestines.
I have eliminated those foods.
Once I get back to being regular I'll try the antifungals and probiotics.
 
thanks everyone that replied.hopefully one of these things will help.
 
Katie
 
 

KatieQ
New Member


Date Joined Jan 2008
Total Posts : 8
   Posted 1/4/2008 9:14 AM (GMT -7)   

 

 

Sarita

that's ok,no problem.I got some replies and am going to go with them :-)

 


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 1/4/2008 11:43 AM (GMT -7)   
What about Dicetel? That's the name of it in Canada where I am, it's specifically for IBS and it's suppose to aid with D/C.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


Dred
Regular Member


Date Joined Oct 2013
Total Posts : 48
   Posted 1/8/2014 11:36 PM (GMT -7)   
Keriamon said...
Sounds like you need to get a GI to give you a breathalyzer test to see if you have bad bacteria in your digestive tract. The usual treatment is antibiotics.

I would strongly press for the breathalyzer test and in the meantime get on some probiotics. .


I read this thread though old , i just got confused about breathalyser, isn't it used for checking the alcohol content on our body? it seems that it has other uses like checking if ones body has a bacteria on digestive tract?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:17 AM (GMT -7)
There are a total of 2,732,449 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
213 Guest(s), 3 Registered Member(s) are currently online.  Details
Cigafred, tamo, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer